Advertisement

Reactions Weekly

, Volume 1765, Issue 1, pp 175–175 | Cite as

Gabapentin

Non-ischaemic cardiomyopathy and heart failure: case report
Case report
  • 29 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 44-year-old woman developed heart failure and non-ischaemic cardiomyopathy during treatment with gabapentin for pain.

The woman, who had a medical history of anxiety and endometriosis, tripped and fell on her left side leading to leg injury. MRI showed stenosis at L4-L5 due to a broad‐based disc bulge. Subsequently, she started receiving oral gabapentin 300mg three times a day for pain. Within 3 weeks of gabapentin initiation, she developed fatigue and progressive shortness of breath. Two months following gabapentin initiation, she presented to the emergency room with a profound shortness of breath and cough. At the time of admission, she had been receiving various concomitant medications. Her N-terminal pro-brain natriuretic peptide (NT-proBNP) was 2025 pg/mL. An ECG revealed...

Reference

  1. Tellor KB, et al. A rare case of a gabapentin-induced cardiomyopathy. Journal of Clinical Pharmacy and Therapeutics 44: 644-646, No. 4, Aug 2019. Available from: URL: http://doi.org/10.1111/jcpt.12840 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations